Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dave19

Long Long course of Roacuttane?? normal??

Hi all

Im new to this post and a little uncure how to go about it so ill just share my little story. Im on my second course of roacuttane and have just completed my 18th week. I had Cystic acne which is as stubborn as hell and although there are imporovements, im still flarring and getting new lumps on my neck, which was never the case before the accutane. Although the first 8 weeks i was on homeopathic doses of less than 10 a day, i have been on 30mg for amonth now and 20mg for a month before that.. My doc is a little surprised and suggests that occasionally the process takes a V long time for some people. My main purpose of this message is to ask if anyone has been on, or knows anyone who had the same slow process, of low doses and grumbling flare. how long are we talking and what was your experience. Thanks alot.

Cya

Share this post


Link to post
Share on other sites

Your dose is definately too low if it is taking so long to clear up. I had minor to moderate acne and went on tane for 5 months at 40mg to start and upped to 60 after a month or two and then a month later went to 80 for the remaining 3 or so months. I never had a breakout on accutane and it cleared me up completely. I also weigh 140 lbs or a bit less most of the time.

Share this post


Link to post
Share on other sites

I think your derm is being too cautious. That is more like a maintainance dose than one that is mean to knock out acne.

It has been awhile since I was on accutane, but I remmeber my dosage was up every 2 weeks or so after successive bloodtest.

Taking 18 weeks to go from 10mg to 30 just doesn't make sense to me...

You mentioned that this is your second course, was the first course the same? If so, I dunno, I would personally go to a different derm for 2nd opinion unless your derm is seeing soemthing from the tests. Talk to your derm and try to get him/her to address your concern.

Share this post


Link to post
Share on other sites

Hey thanks heaps, i really appreciate it..

i also agree, though the reason i am on such low doses is that when i initially started my second course of acuttane, i was over seas and unable to monitor my progress at the right intesity and pretty much i flared outrageously (my mild acne went hay wire) and both derms came to the conclusion that i am pretty much allergic to the stuff, though ironically it didn't happen during first course which was for my back.. Vs my face now... (it just doesn't seem to all add up to me).

My derm is one of the best in Sydney (AUS) and knows his shit, I have to back him now. To get me up to 30 has been an effort considering my reaction. i.e high levels of predinisone and bactrum to control flares. I know it seems like i am answering my own question, low doses equals long course, though the flares shoudl have stopped by now either way. He says that every couple of years he gets a patient like myself, where the roacutanne just seems to disturb the acne for a long time until this cycle breaks, but it can take a long time. I'm pretty keen to see if anyone has experienced the same process. thanks heaps for your replies.

cheers

Share this post


Link to post
Share on other sites

Different countries appear to have different prescribing regimes. I am in HK and on 30mg per day and that will be my course for the 6.5 months I am on it. Most of the dosages I see prescribed on this site are way higher than that. However, my doc (and he seems to know his stuff) said that the standard (maybe for my weight) in HK is 30mg as that is the dose at which most people seem able to tolerate the side effects well. That has certainly been the case for me. He said that if people generally have dry skins he drops in down to 20mg per day or he can up it to 40mg per day. However he said that what counts in the end is the cumulative dose. I have been on the drug for 7weeks and perhaps once a week come up with a new zit. I wont start worry about that (if it is still happening) until I get closer to finishing my course.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×